MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL
Model Number M00558470
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilation balloon was used in esophagus during an esophageal dilatation procedure performed on (b)(6) 2021.During the procedure, when the balloon was being inflated with water, it was not responding.The device was then removed from the patient and held out and asked to be refilled and try again, the product was noted to be leaking.The procedure was completed with another cre wireguided dilation balloon.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of balloon pinhole.Please see block h10 for full investigation details.
 
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).Investigation results: a visual examination of the returned complaint device found that the balloon and the catheter of the device had no damages.Microscopic analysis was performed, and it was noticed that the balloon had a pinhole.Functional analysis was performed, the device was connected to an alliance inflation system, the balloon was inflated without problem, however, it did not hold the pressure due to it has a pin hole in the distal section of the balloon.Based on the available information, it is possible that interaction with scope or any other surface during the procedure could create friction on the balloon, causing the problem found of balloon pinhole during the procedure.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.

Brand Name
CRE WIREGUIDED
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12888795
Report Number3005099803-2021-06148
Device Sequence Number19202773
Product Code FDT
UDI-Device Identifier08714729339403
UDI-Public08714729339403
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2024
Device Model NumberM00558470
Device Catalogue Number5847
Device Lot Number0027186116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2021
Initial Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale